Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 65, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 24, 2016, 10:30 AM CST for Lee County, Iowa; Clark County, Missouri. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2016, 10:30 AM CST (16:30 UTC)
- Expired
- Dec 25, 2016, 10:30 AM CST
- In force
- 24 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at St. Francisville (SFLM7).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05490600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
984
WGUS43 KDVN 241631
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 AM CST SAT DEC 24 2016
.An ice jam has resulted in minor flood along portions of the
Des Moines River. Rainfall and snow-melt on Sunday may lead to
further river level rises.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC111-MOC045-250430-
/O.NEW.KDVN.FL.W.0065.161224T1630Z-000000T0000Z/
/SFLM7.1.IC.161224T1504Z.161227T0000Z.000000T0000Z.NO/
1030 AM CST SAT DEC 24 2016
...Flood Warning in effect until further notice...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Des Moines River at St Francisville.
* Until further notice.
* At 9:15 AM Saturday the stage was 18.2 feet...and rising.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Recent activity...An ice jam has caused minor flooding.
Significant river level fluctuations are possible.
* Forecast...Rise to 18.8 feet Monday evening.
* Impact...At 18.0 feet...Flooding occurs over the lower river
banks.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$1 follow-up statement
100
WGUS83 KDVN 250324
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CST SAT DEC 24 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC111-MOC045-250354-
/O.CAN.KDVN.FL.W.0065.000000T0000Z-161225T0324Z/
/SFLM7.N.IC.161224T1504Z.000000T0000Z.000000T0000Z.NO/
924 PM CST SAT DEC 24 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River at St Francisville.
* At 8:15 PM Saturday the stage was 15.6 feet...and rising.
* Flood stage is 18.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crest below flood stage with a stage of 15.8 feet Sunday
morning.
* Impact...At 18.0 feet...Flooding occurs over the lower river
banks.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$
NicholsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 5:36 AM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Dec 24, 5:36 AM CST, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 536 AM CST Sat Dec 24 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 320 AM CST Sat Dec 24 2016 06Z surface data has a weak frontal boundary from northeast Iowa into southeast Kansas. A more pronounced cold front ran from the arrowhead of Minnesota into South Dakota. Dew points were in the 30s or higher from the Great Lakes into the lower Mississippi Valley. Dew points in the teens and 20s were across much of the Plains. && .SHORT TERM...(Today and Tonight) ISSUED AT 320 AM CST Sat Dec 24 2016 Light winds and moisture trapped in the lowest levels will allow patchy fog to persist through sunrise. After sunrise, the patchy fog will slowly dissipate but clouds will remain trapped under the warm layer aloft. Temperatures will average above normal. Tonight, light winds initially will again allow patchy fog to redevelop. Some drizzle may be possible as temperatures remain at or above freezing. Toward morning moisture associated with the approaching storm system will start moving into the area. As forcing interacts with the moisture, light rain will be possible generally south of a line from Sigourney, IA to Macomb, IL. .LONG TERM...(Sunday through Friday) ISSUED AT 320 AM CST Sat Dec 24 2016 Active weather for Christmas Day into Monday is the highlight of the long term period. Bufr soundings still suggest potential for freezing drizzle across the north Sunday morning ahead of the WAA rain. Still have some concern about a light glaze on untreated roads and elevated surfaces, but with relatively borderline surface temps, confidence on amounts/impacts is not high enough for headlines at this time and will let later shifts evaluate. Have included a mention of fog through the morning hours, although an increasing E/SE breeze should preclude any widespread dense fog. Sunday morning and afternoon, an area of WAA rain will lift northeast across the forecast area with a SE breeze gusting over 30 mph in eastern Iowa. Unseasonably moist PWAT values around one inch and some weak elevated CAPE may support a rumble of thunder through the day. A strong front will arrive Sunday evening, with widespread rain and potential for more isolated storms. Temps are expected to rise into the 40s northwest to 50s southeast Sunday evening, before falling after midnight. The unseasonably moist air, deep layer shear above 80 kts, and strong convergence along the front are some cause for concern, with the main question being the amount of CAPE available. With very strong winds just off the deck, would not be out of the question to have isolated strong gusts mix down to the surface. The forecast area remains outlooked in general thunder, with the marginal risk across SW Iowa, but will need to monitor closely. Precip should exit the forecast area by daybreak Monday. A strong westerly wind will develop Monday in the tight gradient behind the exiting surface low. The strongest winds will be north of Interstate 80, especially from late morning through early afternoon. Expect sustained speeds around 25 mph, with gusts near 40 mph possible. Looking ahead, dry conditions will continue into Tuesday. Some light rain or a rain/snow mix are possible Wednesday afternoon and evening with the passage of an upper trough. Thursday into Friday look dry, with the main question being the strength of the cold air digging into the region. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) ISSUED AT 530 AM CST Sat Dec 24 2016 Widespread MVFR with patches of IFR/LIFR conditions were across eastern Iowa and northern Illinois. Mainly MVFR conditions will continue through 00z/25 as high pressure slowly moves into the Great Lakes. After 00z/25, MVFR will continue as a storm system moves north through the Plains. Although not in the 12z TAFs, the possibility does exist for patchy IFR conditions to develop after 00z/25 with -DZ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...RP Kinney AVIATION...08
Hazardous weather outlook, Dec 24, 3:43 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 343 AM CST SAT DEC 24 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 343 AM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ROCK RIVER AT JOSLIN REACHED MINOR FLOOD STAGE OF 12 FEET OVERNIGHT...THE RESULT OF DOWNSTREAM ICE JAMS. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF FREEZING DRIZZLE ARE EXPECTED SUNDAY MORNING ALONG AND NORTH OF HIGHWAY 30. A LIGHT GLAZE OF ICE IS POSSIBLE ON UNTREATED ROADS AND ELEVATED SURFACES...AND MAY IMPACT HOLIDAY TRAVEL. STAY INFORMED WITH THE LATEST FORECASTS. SUNDAY AFTERNOON AND NIGHT...A STRONG COLD FRONT WILL PUSH ACROSS THE AREA ACCOMPANIED BY RAIN AND ISOLATED THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE WEATHER IS LOW...BUT THERE IS SOME POTENTIAL FOR ISOLATED STRONG WIND GUSTS...MAINLY SUNDAY EVENING. STRONG WINDS WILL DEVELOP MONDAY IN THE WAKE OF EXITING SURFACE LOW PRESSURE. THE STRONGEST WINDS WILL OCCUR NORTH OF INTERSTATE 80. EXPECT A SUSTAINED WEST WIND AROUND 25 MPH WITH GUSTS OF 35 TO NEAR 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RP KINNEY
In the hours before
Special weather statement, Dec 24, 6:14 AM CST, 4 hours 16 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 614 AM CST Sat Dec 24 2016 IAZ098-099-ILZ034-035-MOZ009-010-241515- Van Buren-Lee-Hancock-McDonough-Scotland-Clark- Including the cities of...Keosauqua...Fort Madison...Carthage... Macomb...Memphis...Kahoka 614 AM CST Sat Dec 24 2016 ...PATCHY DENSE FOG THIS MORNING... PATCHY DENSE FOG WITH VISIBILITIES DOWN TO ONE QUARTER MILE AT TIMES CAN BE EXPECTED THROUGH 9 AM. THE NATURE OF THE FOG INDICATES VISIBILITIES MAY CHANGE SUDDENLY OVER VERY SHORT DISTANCES. MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION.
Local storm report, Dec 24, 7:01 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 AM CST SAT DEC 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 WSW LORAN 42.22N 89.99W
12/24/2016 M2.5 INCH JO DAVIESS IL TRAINED SPOTTER
STORM TOTAL FROM FRIDAY.
&&Local storm report, Dec 24, 7:16 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 AM CST SAT DEC 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 N DUBUQUE REGIONAL AI 42.41N 90.72W
12/24/2016 M2.2 INCH DUBUQUE IA OFFICIAL NWS OBS
STORM TOTAL
&&
DCLocal storm report, Dec 24, 7:27 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 AM CST SAT DEC 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM SNOW 3 NE FREEPORT 42.32N 89.59W
12/24/2016 M3.0 INCH STEPHENSON IL TRAINED SPOTTER
&&
DCSpecial weather statement, Dec 24, 9:04 AM CST, 1 hour 26 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 904 AM CST Sat Dec 24 2016 IAZ098-099-ILZ034-035-MOZ009-010-241715- Van Buren-Lee-Hancock-McDonough-Scotland-Clark- Including the cities of...Keosauqua...Fort Madison...Carthage... Macomb...Memphis...Kahoka 904 AM CST Sat Dec 24 2016 ...DENSE FOG AND SLICK ROADWAYS THIS MORNING... PATCHY TO AREAS OF DENSE FOG WITH VISIBILITIES AT OR BELOW ONE QUARTER MILE CAN BE EXPECTED INTO LATE MORNING. IN ADDITION, ROADS WILL BE FROST COVERED AND ICY LEADING TO SLIPPERY CONDITIONS. CONDITIONS ARE EXPECTED TO IMPROVE TOWARD MIDDAY AS THE FOG GRADUALLY LIFTS AND TEMPERATURES CLIMB ABOVE FREEZING. IF YOU WILL BE TRAVELING ACROSS THE AREA THIS MORNING, BE PREPARED FOR SLIPPERY CONDITIONS AND PERIODS OF VERY LOW VISIBILITY. TAKE IT SLOW AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
Local storm report, Dec 24, 9:56 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
956 AM CST SAT DEC 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM SNOW 1 SE VINTON 42.16N 92.02W
12/24/2016 M1.5 INCH BENTON IA TRAINED SPOTTER
&&
DCNearby
River Flood Warnings in Iowa, 2016River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.